The Wandering Mind


Master Cleanser / Lemonade Diet

Posted in Cleansing,Health and Medicine,Migraines,Weight Loss by wandren on 10 September 2007

The Master Cleanser

http://static.scribd.com/docs/s7id9tuwb217.pdf

http://naturalways.com/mastclea.htm

Also do a book review search on Amazon.com for keywords: “Master Cleanse” and “Lemonade Diet”

Acid/Alkaline Diet

Posted in Migraines,Weight Loss by wandren on 10 September 2007

Acid/Alkaline Foods

http://www.trans4mind.com/nutrition/acid-alkaline.html

http://acidalkalinediet.com/foodchart.php

http://www.trans4mind.com/nutrition/pH.html

http://thehealthadvantage.com/acidalkalinebalance.html

http://www.ppnf.org/catalog/ppnf/Articles/Acid_alk_bal.htm

http://acidalkalinediet.com/Alkaline-Foods-Chart.htm
http://www.AcidAlkalineDiet.com/alkaline-recipes.htm
http://www.AcidAlkalineDiet.com/desserts.htm
http://AcidAlkalineDiet.com/recipes
http://www.acidalkalinediet.com/top10tips.pdf

Topamax Causes Kidney Stones

Posted in Migraines by wandren on 10 September 2007

I read a couple of years ago, when my father was first prescribed Topamax for his migraines, that the drug had been linked to increased kidney stones in patient who take it. When the subject came up again recently he told me that his doctor told him it was because the drug decreases thirst, so people tend not to drink enough water.

When my father had to be hospitalized for another kidney stone last week, I wanted to find out if what the doctor said was true. I don’t trust this doctor because he recommended that my father take Imitrex whenever he felt like a headache might be coming on, and prescribed the maximum number each of pills and injections that the insurance company would pay for – which clearly causes rebound headaches, and because, when Imitrex quit working on my father’s headaches (rebounds – duh!!) , he put my father (who already has a propensity for producing kidney stones) on a drug nicknamed “Dope-a-Max,” that is known to cause kidney stones… Arrgh!!

From WebMD, “Migraine Drug Ups Kidney Stone Risk.”

Based on the results of blood and urine tests, treatment with topiramate increases the risk of forming kidney stones because the drug causes systemic metabolic acidosis and changes in urine chemistry.
http://headaches.about.com/od/medsarticlesandinfo/a/TopamaxStones.htm

…it is thought that Topamax┬« increases the risk for calcium kidney stones by making it easier for calcium to bind with phosphate (forming calcium phosphate stones).
http://kidneydiseases.about.com/od/kidneystones/a/topamax.htm

Serious risks associated with TOPAMAX include lowered bicarbonate levels in the blood resulting in an increase in the acidity of the blood (metabolic acidosis). Symptoms could include hyperventilation (rapid, deep breathing), tiredness, loss of appetite, irregular heartbeat or changes in the level of alertness. Call your doctor immediately if you get these symptoms. Your doctor may want to do simple blood tests. Chronic, untreated metabolic acidosis may increase the risk for kidney stones or bone disease.
http://www.topamax.com/topamax/index.html

By the way, if you go to http://fda.gov and search for “Topamax,” you will see that McNeil got slapped by the FDA in about2004 for not fully disclosing all the risks and side effects associated with Topomax.

Rebound Migraine Headaches

Posted in Migraines by wandren on 10 September 2007

http://www.headachedrugs.com/archives/rebound_migraines.html
http://www.helpforpain.com/arch2000aug.htm
http://www.montana.edu/wwwebm/Archives/DrugReboundHA.htm
http://www.cnn.com/HEALTH/library/DS/00613.html

So, just which medications can cause MOH? Triptans. A point of confusion has been whether triptans such as sumatriptan (Imitrex) could cause MOH. Studies have now been published demonstrating MOH resulting from sumatriptan (Imitrex) naratriptan (Amerge), zolmitriptan (Zomig), and rizatriptan (Maxalt).

“Common culprits in rebound (medication over-use) headaches include over the counter remedies such as Excedrin, and prescription medications such as Fioricet, narcotics, or triptans (such as Imitrex).”

National Pain Foundation information about Rebound headache Treatment

Other Medications Prescribed for Headaches

Migraines and the Sleep Cycle

Posted in Migraines by wandren on 10 September 2007

My father’s doctor told him that 80% of migraines occur while sleeping. As I understand the following articles about those headaches, the authors believe that stress let-down is the culprit… That the headaches occur when the body fully relaxes from the stress of the day.

Since my migraines are often caused by sleep deprivation and sleep disturbance, I believe that migraines are also related to the brain’s failure to complete all of its nightly restorative processes when sleep is inadequate or disturbed.

Article from the National Institute for Health

Article about Melatonin deficit in Migraine Occurance

Headache-Help article about Sleep Disorders